# SDR QMLA2021110820059

- Difficulty date: November 6, 2021
- Submitted: November 8, 2021
- Operation: Air carrier
- Aircraft: N184AM
- Make and model: Bell 407
- Aircraft serial: 54044
- Aircraft time: 4,898 hours, 17,250 cycles
- Engine time: 3,096 hours, 8,805 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT DURING CRUISE FLIGHT, HE TURNED ON THE VENTILATION FAN IN COCKPIT AND CABIN. AFTER ACTIVATION, CREW REPORTED SMELLING OF BURNING WIRES COMING FROM THE VENTS. THE PILOT TURNED OFF CABIN VENTS AND LEFT COCKPIT VENT FANS ON, AND NO SMELL WAS COMING FROM COCKPIT VENT SYSTEM. THE CREW REPORTED THAT THE SMELL WAS STILL LINGERING BUT NOT GETTING ANY STRONGER. PILOT REPORTED NEVER SMELLING FUMES, IN THE COCKPIT. THE PILOT RETURNED TO THE BASE AND SHUT DOWN THE AIRCRAFT. BY THE TIME THE PILOT WAS ABLE TO GET TO THE CABIN TO SMELL THE FUMES, THE SMELL OF FUMES WERE NO LONGER PRESENT.  MECHANIC WAS ON SITE THEY COULD FIND NO SMOKING WIRES OR BURNED SMELL IN AIRCRAFT. PERFORMED OPS CHECKS OF ALL SYSTEMS, OPS CHECKS GOOD AND NO FUMES NOTED. PERFORMED TEST FLIGHT AND OPERATED ALL SYSTEMS IN FLIGHT, AND NO FUMES NOTED. DISCREPANCY COULD NOT BE DUPLICATED.
